I do not have high blood pressure, 105/68 is typical. I do not have high cholesterol or high triglycerides either. My resting pulse rate is 48 to 52 beats per minute. However, I did have a heart attack 2 years ago due to a blocked circumferential artery. A stent was placed and I was put on Lipitor. I had another artery that was 40% blocked (anterior descending) that they did nothing to. I have run 2 marathons since my heart attack and have another I am training for 4 weeks from now. I had a follow up with a new doctor and he ran another heart cath on me to check the status of the 40% artery. No stent is needed. However, The new cardiologist wants to put me on metoprolol succinate. Since my heat rate and blood pressure are already low, how can metoprolol succinate help in any way? I have no symptoms. I run 45 to 50 miles each week at 8 minute/mile pace without any issues. I am 59 years old.
I don't know what he's thinking. Your heart rate is low. If you weren't athletic I'd worry about it. Did you ask him why? It has some benefits to the heart after a heart attack. but your heart rate is so low now.
I was also a runner who had a heart attack 2 years ago - clogged artery, stent placed. I was given 25 mg metoprolol succinate in the hospital, and it knocked me out, unconscious for hours, with very low blood pressure. So, the solution was to cut the pill in half and take it twice a day. I did that for 1 year 8 months. I became dizzy, started fainting, and strangest of all: I had itching in the center of my scalp. (Thought I had bed bugs, and yes, it's a side effect of the metoprolol.) Cardiac doc noted my low blood pressure, and switched me to bystolic. I became less dizzy (although it did not entirely disappear). But disturbingly, I acquired a new side effect: a really strange heart beat. I could feel it thumping. Saw doc 30 days after the switch. He listened to my chest. Said it was OK and would like me to continue if I could stand it. A week later, I decided I could no longer stand it. I stopped the bystolic. I also decided to stop the atoravastin (lipitor) because I never had exceedingly high LDL (maybe 130). I'm moving to a vegetarian diet with fish.
I think doctors prescribe this crap because they read research that people who have heart attacks live longer if they take it; PERIOD. I've been off the heart meds for a week, and I'm feeling improved. Next, I need to wait a reasonable amount of time (not sure how long), then get a blood test to determine my LDL/HDL, etc. That's my plan.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.